Gliperide Vs. Self-Control
Friday, July 21, 2017
I've had issues with my blood sugar dropping too low the last couple of weeks. I normally take 4mg of glimiperide but a couple of months ago I had to drop that down to half a pill. I've lost a couple more pounds but not a whole lot. But my activity levels have drastically increased. I'm now beginning to walk 4 miles 2, 3, or 4 days a week. I'm doing cardio rehab 3 days a week, I'm still cutting grass (with a manual push-mower - manual being a powered mower that does not have the transmission pull) an hour a day 4X a week. Plus weed-eating when I can. And gradually cleaning this yard up again. And then my tiny little garden this year still offers an hour or so of "exercise" each week. LOL Is it really exercise if it's something you LOVE to do? Anyway... These are things I haven't been able to do for MONTHS. Oh... plus I've gone back to work 4 days a week. That is a physical job. I stand on my feet pulling, pushing, turning, squatting, etc... the entire time. Although, not a lot of walking involved there. So my sugar levels have been dropping to 50s and 60s mid-morning about an hour before my first break. I can't just take breaks whenever I want (well technically I could the boss wouldn't mind but I wouldn't feel good about it and I would have to clock out). To make a long story short, I've stopped taking the Glimiperide on the days I work and on Sundays (again in church at a time I'd need to eat). Basically, I'm only taking the glimperide on the weekends (Friday and Saturday) IF my fasting blood sugar is over 160. Which most of the time I'm under 120.
So, I'm telling the ladies at work about how I basically was able to drop another one of my pills. I'm down to about half the pills i was taking 2 months ago. This being one of them. And I've been able to reduce my insulin dose as well. While STILL maintaining a fasting blood sugar of under 120 80% (or more) of the time. I'm good with this! Well, while I was telling the story, one of the other ladies said that she also takes the glimiperide and that it made her gain quite a bit of weight when she started it. I came home and googeled it... sure enough, gaining weight is in fact a common side effect of this diabetes medication.
For the last two months I've had a terrible time losing weight. I've been a yoyo back and forth between 158 and 160 however last week I jumped back up to 162. How frustrating! I couldn't understand it. My diet has been pretty strict, my activity level has become quite active and still I was "stuck". All of this to say... I've been off the glimiperide for a week now (mostly) and I finally lost down to 156 this morning! Could it be that the pill was blocking my weight loss? Perhaps. But I've also been praying too. And I've been standing on the word this week. In Galatians 5:23 (I think) God tells us he has given us gifts... or fruits of the spirit. One of these gifts is self-control (or temperance depending on the version you read). This has really encouraged me. I use this OFTEN when I'm tempted to eat when I shouldn't. I remind myself that God has given me self-control and it's up to me to practice it. So... although the glimiperide might have been a hindrence, I certainly believe practicing the self control has made it's fair share of difference for me also.
At 156 this morning... I'm only 8 pounds from meeting my goal. I've come a long way. I started the year out at about 190 (or so).